Alert archive / California / Red Flag Warnings in 2016
Red Flag Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Oct 5, 2016, 12:29 PM PDT for 4 counties in California. It took effect at Oct 6, 2016, 3:00 AM PDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2016, 12:29 PM PDT (19:29 UTC)
- In effect from
- Oct 6, 2016, 3:00 AM PDT
- Expired
- Oct 7, 2016, 2:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304 WWUS86 KSGX 051929 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1229 PM PDT WED OCT 5 2016 ...RED FLAG WARNING IN EFFECT FOR THE SAN BERNARDINO MOUNTAINS...THE RIVERSIDE COUNTY MOUNTAINS...THE SANTA ANA MOUNTAINS...INLAND ORANGE COUNTY...AND THE INLAND EMPIRE FROM 3 AM THURSDAY TO 3 PM SATURDAY. ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS FROM 3 AM THURSDAY TO 3 PM SATURDAY... .GUSTY SANTA ANA WINDS WILL DEVELOP EARLY THURSDAY MORNING AND CONTINUE THOUGH MIDDAY SATURDAY. THE NORTHEAST WINDS WILL GUST TO 30 TO 40 MPH THURSDAY MORNING IN THE CAJON PASS...THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS. THE FIRE WEATHER WATCH WAS UPGRADED TO A RED FLAG WARNING IN THESE AREAS DUE TO THE COMBINATION OF STRONGER WINDS...LOW HUMIDITY AND VERY DRY FUELS. THE WINDS WILL NOT BE QUITE AS STRONG IN SAN DIEGO COUNTY ON THURSDAY...AND THE FUELS ARE NOT AS DRY...SO THE FIRE WEATHER WATCH WILL REMAIN IN EFFECT THERE. THE WINDS WILL DECREASE BRIEFLY THURSDAY EVENING BEFORE INCREASING AGAIN LATE THURSDAY NIGHT THROUGH MIDDAY FRIDAY WHEN WIND GUSTS TO 45 TO 50 MPH ARE POSSIBLE. SAN DIEGO COUNTY WILL EXPERIENCE STRONGER WINDS DURING THIS TIME...AND THE WATCH MAY BE UPGRADED TO A WARNING. THE WINDS WILL DECREASE LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. LIGHT TO MODERATE OFFSHORE WINDS ARE FORECAST SATURDAY MORNING. WIDESPREAD HUMIDITIES OF 5 TO 15 PERCENT ARE LIKELY WITH THIS EVENT. THE COMBINATION OF THE GUSTY OFFSHORE WINDS...LOW HUMIDITY...AND DRY FUELS WILL ELEVATE THE FIRE WEATHER POTENTIAL. CAZ248-255>257-265-554-060330- /O.UPG.KSGX.FW.A.0007.161006T1000Z-161008T2100Z/ /O.NEW.KSGX.FW.W.0006.161006T1000Z-161008T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS - THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS- 1229 PM PDT WED OCT 5 2016 ...RED FLAG WARNING IN EFFECT FROM 3 AM THURSDAY TO 3 PM PDT SATURDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS AND INLAND ORANGE COUNTY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO 3 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH IN THE MOUNTAINS...PASSES AND INLAND VALLEYS. LOCAL GUSTS OF 40 TO 50 MPH IN THE FAVORED WIND PRONE AREAS FRIDAY MORNING. * HUMIDITY...WIDESPREAD DAYTIME HUMIDITY BETWEEN 5 AND 15 PERCENT WITH POOR OVERNIGHT RECOVERY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. * OUTLOOK...WINDS WILL DIMINISH SATURDAY...THOUGH WARM AND DRY CONDITIONS WILL PREVAIL. COOLER WITH INCREASING HUMIDITY MONDAY AND TUESDAY AS ONSHORE FLOW RETURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ250-258-060330- /O.EXT.KSGX.FW.A.0007.161006T1000Z-161008T2200Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 1229 PM PDT WED OCT 5 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITIES IN THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS. * WINDS...NORTHEAST TO EAST WINDS 10 TO 20 MPH WITH GUSTS 35 MPH THURSDAY. STRONGER WINDS ARE EXPECTED FRIDAY MORNING WITH 15 TO 25 MPH GUSTING TO 45 MPH IN THE MOUNTAIN...FOOTHILLS AND INLAND VALLEYS. * HUMIDITY...HUMIDITIES FALLING TO 15 TO 20 PERCENT THURSDAY IN THE MOUNTAINS AND FOOTHILLS. MORE WIDESPREAD LOWER HUMIDITY OF 5 TO 15 PERCENT IN THE MOUNTAINS AND INLAND VALLEYS FRIDAY WITH POOR OVERNIGHT RECOVERY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. * OUTLOOK...WINDS WILL DIMINISH ON SATURDAY...THOUGH WARM AND DRY CONDITIONS WILL PREVAIL. COOLER WITH INCREASING HUMIDITY MONDAY AND TUESDAY AS ONSHORE FLOW RETURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MOEDE
6 follow-up statements
712 WWUS86 KSGX 060330 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 830 PM PDT WED OCT 5 2016 ...RED FLAG WARNING IN EFFECT FOR THE SAN BERNARDINO MOUNTAINS... THE RIVERSIDE COUNTY MOUNTAINS...THE SANTA ANA MOUNTAINS...INLAND ORANGE COUNTY...AND THE INLAND EMPIRE FROM 3 AM THURSDAY TO 3 PM SATURDAY. ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS FROM 3 AM THURSDAY TO 3 PM SATURDAY... .GUSTY SANTA ANA WINDS WILL DEVELOP EARLY THURSDAY MORNING AND CONTINUE THOUGH MIDDAY SATURDAY. THE NORTHEAST WINDS WILL GUST TO 30 TO 40 MPH THURSDAY MORNING IN THE CAJON PASS...THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS. A RED FLAG WARNING REMAINS IN EFFECT FOR THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY. THE WINDS WILL NOT BE QUITE AS STRONG IN SAN DIEGO COUNTY ON THURSDAY AND CONFINDENCE IS LOW THAT RED FLAG CRITERIA WILL BE MET...SO THE FIRE WEATHER WATCH WILL REMAIN IN EFFECT THERE. THE WINDS WILL DECREASE BRIEFLY THURSDAY EVENING BEFORE INCREASING AGAIN LATE THURSDAY NIGHT THROUGH MIDDAY FRIDAY WHEN WIND GUSTS TO 35 TO 45 MPH ARE POSSIBLE...INCLUDING PORTIONS OF SAN DIEGO COUNTY. ISOLATED GUSTS NEAR 50 MPH ARE POSSIBLE IN THE WIND PRONE LOCATIONS. THE WINDS WILL DECREASE LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT WITH WEAK OFFSHORE WINDS FOR SATURDAY MORNING. WIDESPREAD HUMIDITIES OF 5 TO 15 PERCENT ARE LIKELY THURSDAY THROUGH SATURDAY. CAZ248-255>257-265-554-061300- /O.CON.KSGX.FW.W.0006.161006T1000Z-161008T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS - THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS- 830 PM PDT WED OCT 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 3 PM PDT SATURDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS AND INLAND ORANGE COUNTY... * WINDS...NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH IN THE MOUNTAINS...PASSES AND INLAND VALLEYS. LOCAL GUSTS OF 40 TO 50 MPH IN THE FAVORED WIND PRONE AREAS FRIDAY MORNING. * HUMIDITY...WIDESPREAD DAYTIME HUMIDITY BETWEEN 5 AND 15 PERCENT WITH POOR OVERNIGHT RECOVERY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. * OUTLOOK...WINDS WILL DIMINISH SATURDAY...THOUGH WARM AND DRY CONDITIONS WILL PREVAIL. COOLER WITH INCREASING HUMIDITY MONDAY AND TUESDAY AS ONSHORE FLOW RETURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ250-258-061300- /O.CON.KSGX.FW.A.0007.161006T1000Z-161008T2200Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 830 PM PDT WED OCT 5 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 3 AM PDT THURSDAY THROUGH SATURDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITIES IN THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS. * WINDS...NORTHEAST TO EAST WINDS 10 TO 20 MPH WITH GUSTS 30 MPH THURSDAY. STRONGER WINDS ARE EXPECTED FRIDAY MORNING WITH 15 TO 25 MPH GUSTING TO 45 MPH IN THE MOUNTAINS...FOOTHILLS AND INLAND VALLEYS. * HUMIDITY...HUMIDITIES FALLING TO 15 TO 20 PERCENT THURSDAY IN THE MOUNTAINS AND FOOTHILLS. MORE WIDESPREAD LOWER HUMIDITY OF 5 TO 15 PERCENT IN THE MOUNTAINS AND INLAND VALLEYS FRIDAY WITH POOR OVERNIGHT RECOVERY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. * OUTLOOK...WINDS WILL DIMINISH ON SATURDAY...THOUGH WARM AND DRYCONDITIONS WILL PREVAIL. COOLER WITH INCREASING HUMIDITY MONDAY AND TUESDAY AS ONSHORE FLOW RETURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SS
021 WWUS86 KSGX 061039 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 339 AM PDT THU OCT 6 2016 ...RED FLAG WARNING IN EFFECT FOR THE SAN BERNARDINO MOUNTAINS... THE RIVERSIDE COUNTY MOUNTAINS...THE SANTA ANA MOUNTAINS...INLAND ORANGE COUNTY...AND THE INLAND EMPIRE NOW THROUGH 3 PM SATURDAY. ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS NOW THROUGH 3 PM SATURDAY... .GUSTY SANTA ANA WINDS WILL DEVELOP THIS MORNING AND CONTINUE THOUGH MIDDAY SATURDAY. THE NORTHEAST WINDS WILL GUST TO 30 TO 40 MPH THIS MORNING IN THE CAJON PASS...THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS. A RED FLAG WARNING REMAINS IN EFFECT FOR THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY. THE WINDS WILL NOT BE QUITE AS STRONG IN SAN DIEGO COUNTY TODAY AND CONFIDENCE IS LOW THAT RED FLAG CRITERIA WILL BE MET...SO THE FIRE WEATHER WATCH REMAINS IN EFFECT THERE. THE WINDS WILL DECREASE BRIEFLY THIS EVENING BEFORE INCREASING AGAIN LATE TONIGHT THROUGH MIDDAY FRIDAY WHEN WIND GUSTS TO 35 TO 45 MPH ARE POSSIBLE...INCLUDING PORTIONS OF SAN DIEGO COUNTY. ISOLATED GUSTS NEAR 50 MPH ARE POSSIBLE IN THE WIND PRONE LOCATIONS. THE WINDS WILL DECREASE LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT WITH WEAK OFFSHORE WINDS FOR SATURDAY MORNING. WIDESPREAD HUMIDITIES OF 5 TO 15 PERCENT ARE LIKELY THURSDAY THROUGH SATURDAY. CAZ248-255>257-265-554-062300- /O.CON.KSGX.FW.W.0006.000000T0000Z-161008T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS - THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS- 339 AM PDT THU OCT 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS AND INLAND ORANGE COUNTY... * WINDS...NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH IN THE MOUNTAINS...PASSES AND INLAND VALLEYS. LOCAL GUSTS OF 40 TO 50 MPH IN THE FAVORED WIND PRONE AREAS FRIDAY MORNING. * HUMIDITY...WIDESPREAD DAYTIME HUMIDITY BETWEEN 5 AND 15 PERCENT WITH POOR OVERNIGHT RECOVERY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. * OUTLOOK...WINDS WILL DIMINISH SATURDAY...THOUGH WARM AND DRY CONDITIONS WILL PREVAIL. COOLER WITH INCREASING HUMIDITY MONDAY AND TUESDAY AS ONSHORE FLOW RETURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ250-258-062300- /O.CON.KSGX.FW.A.0007.000000T0000Z-161008T2200Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 339 AM PDT THU OCT 6 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITIES IN THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS. * WINDS...NORTHEAST TO EAST WINDS 10 TO 20 MPH WITH GUSTS 30 TO 40 MPH IN THE MOUNTAINS...FOOTHILLS AND INLAND VALLEYS. * HUMIDITY...HUMIDITIES FALLING TO 15 TO 20 PERCENT TODAY IN THE MOUNTAINS AND FOOTHILLS. MORE WIDESPREAD LOWER HUMIDITY OF 5 TO 15 PERCENT IN THE MOUNTAINS AND INLAND VALLEYS FRIDAY WITH POOR OVERNIGHT RECOVERY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. * OUTLOOK...WINDS WILL DIMINISH ON SATURDAY...THOUGH WARM AND DRY CONDITIONS WILL PREVAIL. COOLER WITH INCREASING HUMIDITY MONDAY AND TUESDAY AS ONSHORE FLOW RETURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ GREGORIA
318 WWUS86 KSGX 061900 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1200 PM PDT THU OCT 6 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 2 PM FRIDAY FOR THE SAN BERNARDINO MOUNTAINS...THE RIVERSIDE COUNTY MOUNTAINS...THE SANTA ANA MOUNTAINS...INLAND ORANGE COUNTY...AND THE INLAND EMPIRE... ...FIRE WEATHER WATCH HAS BEEN CANCELLED FOR THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS... .GUSTY SANTA ANA WINDS IN THE MOUNTAINS...FOOTHILLS AND INLAND VALLEYS WILL CONTINUE THOUGH MIDDAY FRIDAY. NORTHEAST WINDS GUSTING FROM 35 TO 45 MPH IN THE SANTA ANA AND SAN BERNARDINO MOUNTAINS AND FOOTHILLS THIS AFTERNOON. THE WINDS WILL DECREASE THIS EVENING BEFORE INCREASING AGAIN LATE TONIGHT THROUGH MIDDAY FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT FOR THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY...HOWEVER...THE DURATION WILL BE SHORTENED TO 2 PM FRIDAY DUE TO EARLIER WEAKENING OF THE OFFSHORE WINDS IN THOSE AREAS. THE WINDS WILL NOT BE QUITE AS STRONG OVERALL IN THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS TODAY THROUGH SATURDAY. ADDITIONALLY...LIVE FUEL MOISTURES ARE SUFFICIENTLY HIGH FROM RECENT WETTING RAINS. FOR THESE REASONS...CONFIDENCE IS LOW THAT RED FLAG CRITERIA WILL BE MET...SO THE FIRE WEATHER WATCH THAT WAS IN EFFECT UNTIL 3 PM SATURDAY HAS BEEN CANCELLED. THE WINDS WILL DECREASE SUBSTANTIALLY BEGINNING FRIDAY AFTERNOON...WEAKENING STILL FURTHER THROUGH SATURDAY. HOWEVER...WIDESPREAD HUMIDITIES OF 5 TO 15 PERCENT REMAIN LIKELY TODAY THROUGH SATURDAY. CAZ250-258-062000- /O.CAN.KSGX.FW.A.0007.000000T0000Z-161008T2200Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 1200 PM PDT THU OCT 6 2016 ...FIRE WEATHER WATCH FOR STRONG GUSTY WINDS AND LOW HUMIDITIES IS CANCELLED FOR THE SAN DIEGO COUNTY MOUNTAINS AND VALLEYS... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE FIRE WEATHER WATCH. MODEL GUIDANCE CONTINUES TO WEAKEN THE OFFSHORE WINDS AND SHORTEN THEIR DURATION OVER SAN DIEGO COUNTY WITH EACH SUCCESSIVE RUN WHILE LIVE FUEL MOISTURES REMAIN SUFFICIENTLY HIGH DUE TO RECENT WETTING RAINS. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED IN THESE AREAS. $$ CAZ248-255>257-265-554-070400- /O.EXT.KSGX.FW.W.0006.000000T0000Z-161007T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS - THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS- 1200 PM PDT THU OCT 6 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 2 PM PDT FRIDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS AND INLAND ORANGE COUNTY... * WINDS...NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH IN THE MOUNTAINS...PASSES AND INLAND VALLEYS. LOCAL GUSTS TO 50 MPH IN THE FAVORED WIND PRONE AREAS FRIDAY MORNING. * HUMIDITY...WIDESPREAD DAYTIME HUMIDITY BETWEEN 5 AND 15 PERCENT WITH POOR OVERNIGHT RECOVERY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. * OUTLOOK...WINDS WILL DIMINISH SIGNIFICANTLY LATE FRIDAY AFTERNOON AND SATURDAY...THOUGH WARM AND DRY CONDITIONS WILL PREVAIL. COOLER WITH INCREASING HUMIDITY MONDAY AND TUESDAY AS ONSHORE FLOW RETURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TS
147 WWUS86 KSGX 070338 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 838 PM PDT THU OCT 6 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 2 PM FRIDAY FOR THE SAN BERNARDINO MOUNTAINS...THE RIVERSIDE COUNTY MOUNTAINS...THE SANTA ANA MOUNTAINS...INLAND ORANGE COUNTY...AND THE INLAND EMPIRE... .GUSTY NORTHEAST TO EAST WINDS ARE EXPECTED TO STRENGTHEN AGAIN LATE TONIGHT THROUGH FRIDAY MORNING. GUSTS WILL PEAK AT 35 TO 45 MPH IN AND BELOW THE WIND PRONE PASSES AND CANYONS. IN ADDITION...DAYTIME HUMIDITY WILL FALL INTO THE SINGLE DIGITS BY THE EARLY AFTERNOON...RESULTING IN CRITICAL FIRE WEATHER DIGITS. WINDS WILL DECREASE BEGINNING FRIDAY AFTERNOON...WEAKENING STILL FURTHER THROUGH SATURDAY. HOWEVER... DAYTIME HUMIDITY WILL REMAIN IN THE SINGLE DIGITS AND LOW TEENS SATURDAY. HUMIDITY WILL IMPROVE FURTHER ON SUNDAY. CAZ248-255>257-265-554-071300- /O.CON.KSGX.FW.W.0006.000000T0000Z-161007T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS - THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS- 838 PM PDT THU OCT 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS AND INLAND ORANGE COUNTY... * WINDS...NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH IN THE MOUNTAINS...PASSES AND INLAND VALLEYS. * HUMIDITY...WIDESPREAD DAYTIME HUMIDITY BETWEEN 5 AND 15 PERCENT WITH POOR OVERNIGHT RECOVERY IN THE WIND PRONE AREAS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. * OUTLOOK...WINDS WILL DIMINISH SIGNIFICANTLY LATE FRIDAY AFTERNOON AND SATURDAY...THOUGH WARM AND DRY CONDITIONS WILL PREVAIL. COOLER WITH INCREASING HUMIDITY MONDAY AND TUESDAY AS ONSHORE FLOW RETURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SS
291 WWUS86 KSGX 071133 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 433 AM PDT FRI OCT 7 2016 ...RED FLAG WARNING CONTINUES UNTIL 2 PM TODAY FOR THE SAN BERNARDINO MOUNTAINS...THE RIVERSIDE COUNTY MOUNTAINS...THE SANTA ANA MOUNTAINS...INLAND ORANGE COUNTY...AND THE INLAND EMPIRE... .LOCALLY GUSTY NORTHEAST TO EAST WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON. GUSTS WILL PEAK AT 35 TO 45 MPH IN AND BELOW THE WIND PRONE PASSES AND CANYONS. IN ADDITION...DAYTIME HUMIDITY WILL FALL TO 5 TO 10 PERCENT BY LATE MORNING OVER INLAND AREAS. WINDS WILL DECREASE THIS AFTERNOON...WEAKENING STILL FURTHER TONIGHT. HUMIDITIES WILL GRADUALLY INCREASE DURING THE WEEKEND WITH MINIMUMS SATURDAY OF 10 TO 15 PERCENT INLAND. CAZ248-255>257-265-554-072100- /O.CON.KSGX.FW.W.0006.000000T0000Z-161007T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS - THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS- 433 AM PDT FRI OCT 7 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...THE INLAND EMPIRE... THE SANTA ANA MOUNTAINS AND INLAND ORANGE COUNTY... * WINDS...NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS 35 TO 45 MPH IN THE MOUNTAINS...PASSES AND INLAND VALLEYS. * HUMIDITY...WIDESPREAD DAYTIME HUMIDITY BETWEEN 5 AND 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. * OUTLOOK...WINDS WILL DIMINISH SIGNIFICANTLY LATE THIS AFTERNOON AND TONIGHT...WITH GRADUALLY INCREASING HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MAXWELL
764 WWUS86 KSGX 072040 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PDT FRI OCT 7 2016 .GUSTY NORTHEAST TO EAST WINDS WILL DIMINISH THIS EVENING THROUGH SATURDAY IN AND BELOW THE WIND PRONE PASSES AND CANYONS ALONG WITH SLOWLY INCREASING HUMIDITIES. CAZ248-255>257-265-554-072145- /O.EXP.KSGX.FW.W.0006.000000T0000Z-161007T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS - THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS- 140 PM PDT FRI OCT 7 2016 ...RED FLAG WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FOR THE SAN BERNARDINO MOUNTAINS...THE RIVERSIDE COUNTY MOUNTAINS...THE SANTA ANA MOUNTAINS...INLAND ORANGE COUNTY...AND THE INLAND EMPIRE... GUSTY WINDS WILL DECREASE THIS AFTERNOON...WEAKENING STILL FURTHER TONIGHT. HUMIDITIES WILL GRADUALLY INCREASE DURING THE WEEKEND WITH MINIMUMS SATURDAY OF 10 TO 15 PERCENT INLAND. $$ TS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Oct 5, 9:55 AM PDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 5, 9:55 AM PDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
955 AM PDT WED OCT 5 2016
.SYNOPSIS...
A west coast trough will drift east today and be replaced by Santa
Ana conditions Thursday through Saturday. This will result in warmer
days west of the mountains, locally gusty winds, and very low
relative humidities. Early next week a trough of low pressure will
move across the area bringing back onshore flow and cooler weather
west of the mountains.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Last nights coastal eddy deepened the marine layer to 3000 feet and
low clouds surged deep into the valleys, making it as far inland as
the mountain foothills and the San Gorgonio Pass. Scattered low
clouds may linger in a few areas into the afternoon west of the
mountains with the deep marine layer remaining in place. Offshore
flow begins tonight San Bernardino County, but it will not
completely scour out the low level moisture farther south, so there
may be SCT-BKN low clouds in San Diego and coastal Orange County
tonight.
The Santa Ana begins tonight with gusty offshore winds first
surfacing in SBD County, the Inland Empire and the Santa Ana
mountains, then spreading southward across the remainder of the area
Thursday. Pressure gradients are not overly strong, nor are the
winds aloft, so while it will be breezy/windy, the winds will remain
below advisory levels in most areas. This first burst of offshore
winds Thursday will abate in the evening, but a second surge of
Santa Ana winds arrives Friday morning when the strongest winds,
lowest humidities and most widespread critical fire weather
conditions will exist. Widespread wind gusts of 30-40 mph are
forecast across the wind prone regions, with isolated gusts of 40-50
mph. See the Fire Weather Discussion below for more details.
Temperatures: Thursday will be a warmer day with the greatest
warming in the Inland Empire and inland Orange County where highs
will range from 88-95. The exception to the warming will be the SBD
Mountains where CAA aloft will hold temperatures in the 60s above
6000 feet.
Warmer in all areas Friday and Saturday. Max temps will be in the
90s to near 100 in the valleys and inland Orange County due to
downslope warming. Winds will become weaker but continue offshore on
Saturday.
*From Previous Discussion*
GFS and ECMWf models are in agreement in showing another trough
approaching SoCal on Sunday then moving across the area on
Monday. This will result in flow turning onshore, more coastal
cloudiness and cooler temps west of the mountains. Ridging builds
in behind the progressive trough on Tuesday, then uncertainties
arise in whether ridging stays or another trough moves in for the
middle part of next week.
&&
.AVIATION...
051521Z...Coast/Valleys...Patchy BKN-OVC stratus 25-50 sm inland,
with bases around 2500 ft msl and tops around 3000 ft msl, will
clear out through 1800 UTC. 1800-06/0000 UTC, mostly SKC and
unrestricted vis. 06/0000-1500 UTC, patchy stratus/fog may occur up
to 20 sm inland. If it does occur, lower bases of around 500-1000 ft
msl, tops of 1000-1500 ft msl and local vis AOB 1 sm will be
possible. However, confidence in stratus/fog occurrence at coastal
TAF sites is low. After about 06/0900 UTC, gusty NE winds of 20-30
KT will likely create areas of mod-stg UDDFS/LLWS over and S or SW
of the San Bernardino/Riverside/Orange county mountains, including
near KONT and possibly near KSNA.
Mountains/Deserts...Unrestricted vis and mostly SKC through Thursday
morning. After about 06/0900 UTC, gusty NE winds of 20-30 KT will
likely create areas of mod-stg UDDFS/LLWS over and S or SW of the
little San Bernardino mountains.
&&
.MARINE...
No hazardous marine weather is expected through Sunday.
&&
.FIRE WEATHER...
A Fire Weather Watch remains in effect from 3 AM Thursday through 3
PM Saturday.
The onset of gusty north-northeast winds of 15-25 mph with gusts to
45 mph will take place tonight in the San Bernardino Mountains, then
funnel southward through the Cajon Pass into the Inland Empire and
the Santa Ana Mountains and foothills through sunrise Thursday. The
winds will remain strong into the afternoon, then decrease in the
evening, before a second surge of gusty northeast winds arrives
Thursday night through midday Friday. The Fire Weather Watch will be
upgraded to a Red Flag Warning for this area.
In San Diego County the northeast winds surface in the mountains and
foothills Thursday morning, but not reach very far into the valleys.
The winds will also not be quite as strong as farther north. So we
will hold onto the Fire Weather Watch in San Diego County through
Thursday, and then likely upgrade to a Red Flag Warning Thursday
night through Friday when the winds will be stronger (gusts to 45-50
mph) and there will be more widespread humidities falling into the
single digits and teens in the mountains and valleys.
Winds will be lighter Saturday, with much lighter winds and some
improvement in humidity on Sunday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX Watches/Warnings/Advisories...
CA...Fire Weather Watch from late tonight through Saturday afternoon
for Orange County Inland Areas-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San
Bernardino National Forest-San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger
Districts Of The San Bernardino National Forest-San
Bernardino and Riverside County Valleys -The Inland Empire-
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-San Gorgonio Pass Near Banning-
Santa Ana Mountains-Including The Trabuco Ranger District
of the Cleveland National Forest.
PZ...None.
&&
PUBLIC...Moede
AVIATION/MARINE...HarrisonNearby
Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.